U.S. doctors online nowAsk doctors free
Buffalo, NY
A 36-year-old male asked:

what sorts of medicine can i take to help with cold symptoms while taking mirtazapine (remeron)teca, safely?

2 doctor answers4 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Best ask your Doc: Second best - ask your pharmacist who'd also know any other medications in your file. Third - AVOID anything w/ Dextromethorphan as an ingredient. There may be other less than great things but this is a definite risk. Hope you feel better soon.
Dr. Paul Pyles
Addiction Medicine 33 years experience
Avoid some meds: Avoid use of cold medicine containing dextromethorphan. When this drug is combined with Mirtazapine it increases your risk of a rare but serious side effect called the serotonin syndrome. Sudafed, guaifenesin, and acetaminophen are ok. Get plenty if rest and drink plenty of non alcoholic liquids. Hope this helps! Get well soon!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

How do I treat my child's cold symptoms?

2 doctor answers4 doctors weighed in
Dr. Nanette Nuessle
Specializes in Pediatrics
Fluids, rest: The average cold lasts 2-3 weeks, with the worst symptoms occurring in the first 5-7 days. There is no treatment that changes this and makes a cold go away sooner. To make your child more comfortable, push fluids (preferably water and juice), run a vaporizer and encourage them to rest. Use Acetaminophen or Ibuprofen for body aches, but not for fever below 103. Call if you have questions.
A 38-year-old member asked:

Can any cold symptoms cause the high liver test values?

1 doctor answer1 doctor weighed in
Dr. Jason Hemming
Gastroenterology 17 years experience
Viruses - yes: Viruses can commonly cause increases in liver enzymes.
A 44-year-old member asked:

Remeron (mirtazapine) meds bad side effects on sister. Afraid of me and meds now.?

1 doctor answer1 doctor weighed in
Dr. John Moranville
Psychiatry 36 years experience
Many options: Sorry to hear your sister had a bad experience with remeron (mirtazapine). Don't let that discourage you from treatment as there are many other options. I hope your sister has found a medication that helps her without unpleasant side effects.
A 40-year-old member asked:

How long after starting antibiotics should my URI symptoms improve?

2 doctor answers3 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
You do not need anti: For most uris you dont need antibiotics as these are caused by viruses and get better by themselves.We only prescribe antibiotics if there is otitis media, acute sinusitis when you suspect bacterial infection . Whether you take antibiotics or not for uri, you will feel betterwithin a week.
A 34-year-old member asked:

Microscopic hood work-- can that expose to traces of viruses causing uri, how serious is this disease?

1 doctor answer2 doctors weighed in
Dr. Stevan Cordas
Internal Medicine 57 years experience
Be more specific: You need to be more specific about what you do and what safety standards are in place.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 28, 2016

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.